Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 97, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 10, 2008, 7:44 PM CDT for 4 counties in Texas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2008, 7:44 PM CDT (00:44 UTC)
- Expired
- May 10, 2008, 8:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Bastrop County, TX, Lee County, TX, Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 59 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 7:45 PM CDT | HAIL 1.75 | 2 Nnw Bergstrom, TX | HWY 183 AT HWY 290 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.7 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2932 J/kg
- Mixed-layer CIN
- -286 J/kg
- Mixed-layer LCL
- 1360 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 110044
SVREWX
TXC021-287-453-491-110130-
/O.NEW.KEWX.SV.W.0097.080511T0044Z-080511T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
744 PM CDT SAT MAY 10 2008
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BASTROP COUNTY...
EXTREME WEST CENTRAL LEE COUNTY...
EASTERN TRAVIS COUNTY...
SOUTHEASTERN WILLIAMSON COUNTY...
* UNTIL 830 PM CDT.
* AT 742 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MANOR...OR 10 MILES SOUTHEAST OF PFLUGERVILLE...AND MOVING EAST AT
36 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE WYLDWOOD...ELGIN...
COUPLAND...BASTROP AND CAMP SWIFT.
THESE STORMS HAVE A HISTORY OF PRODUCING NICKEL TO GOLF BALL SIZED
HAIL AND FREQUENT LIGHTNING. IF YOU ARE IN THE PATH OF THESE STORMS
TAKE COVER IMMEDIATELY.
LAT...LON 3050 9726 2990 9731 3005 9763 3007 9766
3007 9767 3016 9788 3043 9779
TIME...MOT...LOC 0044Z 261DEG 32KT 3031 9752
$$1 follow-up statement
000
WWUS54 KEWX 110109
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
806 PM CDT SAT MAY 10 2008
TXC021-287-453-491-110130-
/O.CON.KEWX.SV.W.0097.000000T0000Z-080511T0130Z/
WILLIAMSON TX-TRAVIS TX-LEE TX-BASTROP TX-
806 PM CDT SAT MAY 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHWESTERN BASTROP...EXTREME WEST CENTRAL LEE...SOUTHEASTERN
TRAVIS AND EXTREME SOUTHEASTERN WILLIAMSON COUNTIES...
AT 806 PM CDT...A SEVERE THUNDERSTORM OVER EASTERN TRAVIS COUNTY
CONTINUED TO PRODUCE GOLF BALL SIZED HAIL AND WIND GUSTS TO 60 MPH.
THIS STORM WAS LOCATED NEAR WEBBERVILLE...OR 10 MILES SOUTHEAST OF
AUSTIN...MOVING EAST AT 40 MPH. THIS IS A VERY DANGEROUS STORM. IF
YOU ARE IN ITS PATH TAKE COVER IMMEDIATELY
SOME LOCATIONS IN THE WARNING AREA INCLUDE CEDAR CREEK...WYLDWOOD...
ELGIN...PHELAN AND CEDAR HILLS.
LAT...LON 3045 9729 3000 9732 3006 9759 3010 9769
3008 9763 3016 9788 3040 9777
TIME...MOT...LOC 0106Z 265DEG 37KT 3021 9755
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:47 PM CDT, 57 minutes earlier.
Area forecast discussion, May 10, 6:47 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 647 PM CDT SAT MAY 10 2008 .AVIATION... VFR CONDITIONS WILL GENERALLY PREVAIL THROUGH THE NEXT 24 HOURS. ISOLATED TSRA IS EXPECTED NEAR KAUS UNTIL ABOUT 03Z AS THE DRYLINE PUSHES THROUGH THE AREA. SOME PATCHY HAZE DEVELOPMENT IS EXPECTED OVERNIGHT AHEAD OF THE COLD FRONT. WINDS WILL TURN TO THE WEST BY 04-05Z AND GRADUALLY VEER TO THE NORTH OVERNIGHT. NORTHERLY WINDS OF 15 TO 20 KTS ARE EXPECTED AT ALL TAF SITES BY 08-10Z. && .PREV DISCUSSION... /ISSUED 329 PM CDT SAT MAY 10 2008/ DISCUSSION... DRY LINE HAS PUSHED THRU THE WESTERN HILL COUNTRY THIS AFTERNOON AND TEMPERATURES HAVE SOARED INTO THE 90S TO NEAR 102 BEHIND THE DRIER WESTERLY WIND SHIFT. EXPECTING ISOLATED TO WIDELY SCATTERED STRONG CONVECTION TO DEVELOP AS THE DRY LINE MOVES EASTWARD THIS EVENING AHEAD OF THE COLD FRONT CURRENTLY APPROACHING THE RED RIVER. COLD FRONT TO ARRIVE IN THE NRN HILL COUNTRY AROUND MIDNIGHT AND PUSH THRU THE CWA IN THE EARLY MORNING HOURS WITH DRY BREEZY NORTH WINDS PREVAILING INTO EARLY SUNDAY AFTERNOON AND THEN SUBSIDE. MUCH COOLER TEMPERATURES SUNDAY/SUNDAY NIGHT WITH HIGHS SUNDAY 10 TO 15 DEGREES BELOW TODAY. A QUICK RETURN TO SLY WINDS ON MONDAY AFTERNOON AS AN UPPER LOW DROPS INTO THE DESERT SOUTHWEST. THERE WILL BE INCREASING RAIN CHANCES MONDAY NIGHT INTO WEDNESDAY NIGHT AS MOISTURE RETURNS MONDAY NIGHT/TUESDAY AHEAD OF THE APPROACHING LOW. AS THE LOW SLOWLY APPROACHES FROM WEST TX TUESDAY NIGHT AND WEDNESDAY WILL SEE BEST RAIN CHANCES ACROSS THE NRN CWA AS THE LOW LIFTS NE FROM WEST TX INTO N TX. BRIEFLY DECREASING RAIN CHANCES THURSDAY AS WE WILL BE BETWEEN SYSTEMS. HOWEVER A FAST MOVING SHORT WAVE TROF WILL DROP SWD THU NIGHT AND FRIDAY MORNING BRINGING A CHANCE OF STORMS TO THE AREA...BUT SETTING UP FOR A PLEASANT DRY WEEKEND AS A DRY NWLY FLOW DEVELOPS ALOFT. FOR NOW IT APPEARS ANY NWLY FLOW EVENTS WOULD AFFECT THE AREA MONDAY OR TUESDAY OF NEXT WEEK. FIRE WEATHER... WILL APPROACH CRITICAL HUMIDITIES/WINDS MOST OF THE AREA BEHIND THE FRONT SUNDAY MORNING INTO EARLY SUNDAY AFTERNOON. COLD AIR ADVECTION MAY HELP OFFSET THE DRYING AS NLY WINDS INCREASE INTO THE 15 TO 25 MPH RANGE. WILL NEED TO WATCH FOR ADDITIONAL HEATING WHICH COULD SEND HUMIDITIES LOWER THAN CURRENTLY EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 63 84 58 86 72 / 20 0 0 0 10 AUSTIN BERGSTROM INTL AIRPORT 63 83 52 88 72 / 20 0 0 0 10 DEL RIO INTL AIRPORT 63 86 64 90 76 / 10 0 0 - 10 SAN ANTONIO INTL AIRPORT 63 84 59 87 73 / 10 0 0 0 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 02/25
Hazardous weather outlook, May 10, 4:00 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 400 PM CDT SAT MAY 10 2008 TXZ171>173-183>194-202>209-217>225-228-111200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 400 PM CDT SAT MAY 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND EAST OF A MOUNTAIN HOME TO HONDO TO CAMPBELLTON LINE LATE THIS AFTERNOON THROUGH MIDNIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A DRY COLD FRONT EARLY SUNDAY COULD RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS MONDAY MORNING THROUGH MIDDAY SUNDAY WITH GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITIES. WINDS ARE EXPECTED TO SUBSIDE DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Local storm report, May 10, 7:32 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
732 PM CDT SAT MAY 10 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL 1 SSE AUSTIN 30.29N 97.74W
05/10/2008 E1.50 INCH TRAVIS TX PUBLIC
&&
EVENT NUMBER 00089
JPBLocal storm report, May 10, 7:34 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
734 PM CDT SAT MAY 10 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0727 PM HAIL 1 NW AUSTIN 30.31N 97.76W
05/10/2008 E1.75 INCH TRAVIS TX LAW ENFORCEMENT
CAMP MABRY
&&
EVENT NUMBER 00090
JPBLocal storm report, May 10, 7:37 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
737 PM CDT SAT MAY 10 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0727 PM HAIL 2 NNW AUSTIN 30.33N 97.76W
05/10/2008 M2.00 INCH TRAVIS TX COCORAHS
AVERAGE HAIL SIZE 1 INCH
&&
EVENT NUMBER 00091
JPBLocal storm report, May 10, 7:39 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
739 PM CDT SAT MAY 10 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0727 PM HAIL 5 E AUSTIN 30.31N 97.67W
05/10/2008 M1.00 INCH TRAVIS TX COCORAHS
AVERAGE SIZE ONE HALF INCH
&&
EVENT NUMBER 00092
JPBLocal storm report, May 10, 7:41 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
741 PM CDT SAT MAY 10 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL 4 ENE AUSTIN 30.33N 97.69W
05/10/2008 M0.70 INCH TRAVIS TX EMERGENCY MNGR
DIME SIZE HAIL NEA OLD ROBET MUELLER AIRPORT SITE.
&&
EVENT NUMBER 00093
MABLocal storm report, May 10, 7:42 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
742 PM CDT SAT MAY 10 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0741 PM HAIL 2 ENE AUSTIN 30.31N 97.72W
05/10/2008 E1.75 INCH TRAVIS TX PUBLIC
AVE H AT 51ST ST
&&
EVENT NUMBER 00094
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:00 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Hays, Travis | 45 min |
| May 10, 7:12 PM CDT | Areal Flood Advisory | EWX | Travis | 2 hr |
| May 10, 8:30 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee | 8 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.